Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 4, NWS Austin/San Antonio, TX

May 25, 2020Caldwell County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2020, 6:18 AM CDT for Caldwell County, Gonzales County, Texas. It took effect at May 26, 2020, 2:05 AM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2020, 6:18 AM CDT (11:18 UTC)
In effect from
May 26, 2020, 2:05 AM CDT
Expired
May 26, 2020, 9:25 AM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Caldwell County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Marcos River at Luling (LLGT2). The gauge peaked at 12.30 ft at May 26, 2020, 10:00 AM CDT.

actionminormoderate102005/2505/2605/27
Action stage
11 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08172000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

181 
WGUS44 KEWX 251118
FLWEWX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
618 AM CDT Mon May 25 2020

...The National Weather Service in Austin/San Antonio TX has issued 
a Flood Warning for the following rivers in Texas...

  San Marcos River at Luling affecting Caldwell and Gonzales 
  Counties.

For the Guadalupe River...including Luling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

To escape rising water, take the shortest path to higher ground.

This warning will be in effect until the river falls below its flood 
stage.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 630 PM CDT.

&&


TXC055-177-252330-
/O.NEW.KEWX.FL.W.0004.200526T0705Z-200528T0000Z/
/LLGT2.1.ER.200526T0705Z.200526T1800Z.200527T1200Z.NO/
618 AM CDT Mon May 25 2020

The National Weather Service in Austin/San Antonio has issued a

* Flood Warning for
  the San Marcos River at Luling.
* From late tonight to Wednesday evening.
* At 5:45 AM CDT Monday the stage was 5.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 22.6 feet early tomorrow 
  afternoon. It will then fall below flood stage Wednesday morning.
* Impact...At 24.0 feet, Moderate flooding in Palmetto State Park 
  five miles below Luling inundates many park facilities and roads.
* Flood History...This crest compares to a previous crest of 22.1 
  feet on 12/28/1994.


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760

$$

CP
4 follow-up statements
066 
WGUS84 KEWX 251402
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
902 AM CDT Mon May 25 2020

...The Flood Warning continues for the following rivers in Texas...

  San Marcos River at Luling affecting Caldwell and Gonzales 
  Counties.

For the Guadalupe River...including Luling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

This warning will be in effect until the river falls below its flood 
stage.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 915 PM CDT.

&&


TXC055-177-260215-
/O.CON.KEWX.FL.W.0004.200526T0705Z-200528T0000Z/
/LLGT2.1.ER.200526T1618Z.200527T0600Z.200527T1436Z.NO/
902 AM CDT Mon May 25 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the San Marcos River at Luling.
* From late tonight to Wednesday evening.
* At 8:45 AM CDT Monday the stage was 5.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 23.1 feet early Wednesday morning. 
  It will then fall below flood stage late Wednesday morning.
* Impact...At 24.0 feet, Moderate flooding in Palmetto State Park 
  five miles below Luling inundates many park facilities and roads.
* Flood History...This crest compares to a previous crest of 22.1 
  feet on 12/28/1994.


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760

$$

HAMPSHIRE
933 
WGUS84 KEWX 252009
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
309 PM CDT Mon May 25 2020

...The Flood Warning is extended for the following rivers in Texas...

  San Marcos River at Luling affecting Caldwell and Gonzales 
  Counties.

For the San Marcos River...including Luling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This warning will be in effect until the river falls below its flood 
stage.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 315 AM CDT.

&&


TXC055-177-260815-
/O.EXT.KEWX.FL.W.0004.200526T1812Z-200528T0736Z/
/LLGT2.1.ER.200526T1812Z.200527T0600Z.200527T1936Z.NO/
309 PM CDT Mon May 25 2020

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the San Marcos River at Luling.
* From Tuesday afternoon to late Wednesday night.
* At 2:45 PM CDT Monday the stage was 10.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 23.6 feet early Wednesday 
  morning. It will then fall below flood stage early Wednesday 
  afternoon.
* Impact...At 24.0 feet, Moderate flooding in Palmetto State Park 
  five miles below Luling inundates many park facilities and roads.
* Flood History...This crest compares to a previous crest of 24.5 
  feet on 04/24/2015.


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760

$$

HAMPSHIRE
298 
WGUS84 KEWX 260420
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
1120 PM CDT Mon May 25 2020

...The Flood Warning continues for the following rivers in Texas...

  San Marcos River at Luling affecting Caldwell and Gonzales 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This warning will be in effect until the river falls below its flood 
stage.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 1130 AM CDT.

&&


TXC055-177-261630-
/O.CON.KEWX.FL.W.0004.200526T1812Z-200528T0736Z/
/LLGT2.1.ER.200526T2253Z.200527T0600Z.200527T2000Z.NO/
1120 PM CDT Mon May 25 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the San Marcos River at Luling.
* From Tuesday afternoon to late Wednesday night.
* At 10:45 PM CDT Monday the stage was 9.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow afternoon to a crest of 22.7 feet early Wednesday 
  morning. It will then fall below flood stage Wednesday afternoon.
* Impact...At 24.0 feet, Moderate flooding in Palmetto State Park 
  five miles below Luling inundates many park facilities and roads.
* Flood History...This crest compares to a previous crest of 22.1 
  feet on 12/28/1994.


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760

$$

BMW
973 
WGUS84 KEWX 261425
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
925 AM CDT Tue May 26 2020

...The Flood Warning is cancelled for the following rivers in 
Texas...

  San Marcos River at Luling affecting Caldwell and Gonzales 
  Counties.

TXC055-177-261530-
/O.CAN.KEWX.FL.W.0004.200526T1812Z-200528T0736Z/
/LLGT2.1.ER.200526T2253Z.200527T0600Z.200527T2000Z.NO/
925 AM CDT Tue May 26 2020

...The Flood Warning for the San Marcos River at Luling has been 
cancelled...

The Flood Warning is cancelled for
  the San Marcos River at Luling.
* At 8:45 AM CDT Tuesday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 12.4 feet 
  this afternoon.


&&

LAT...LON 2964 9769 2969 9766 2964 9755 2952 9742
      2949 9751 2956 9760

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 3:06 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 25, 3:06 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
306 AM CDT Mon May 25 2020

.SHORT TERM (Today through Tuesday)...
Things are quieting down early this morning after an active evening.
An area of stratiform rain continues over our eastern counties, with
evidence of yet another wake low behind the MCS as winds have gusted
to 30 mph in a few locations. Expecting any lingering minor flooding
issues to continue to clear up overnight and all warnings have been
allowed to expire.

However, another round of strong to severe thunderstorms is in the
cards this evening and tonight, and as a result our entire forecast
area is under an SPC slight risk as well as a slight risk of
excessive rainfall in the outlook from WPC. A slow moving trough
axis will move in from the west later today with a mid-level wind
maxima at its base helping to provide slightly better deep layer
shear than the event that just concluded, closer to 40 or even 45
knots over western portions of the CWA. With plenty of moisture
return during the day today, dew points right back into the upper
60s and lower 70s are expected. In addition, steep mid-level lapse
rates near 8 C/km will mean ample instability once again, in the
1500-4000 J/kg range, highest south and west. In addition an
approaching cold front will provide strong low level forcing. Initial
development will have the potential to be supercellular in nature
over the southern Edwards Plateau in the late afternoon/early
evening hours, with large to very large hail and even a tornado or
two possible. Once again storms will likely grow upscale into a
large MCS with all severe weather hazards possible, although the
hail and tornado threat should wane as storms move southeastward.

Precipitable water values are forecast to reach the 1.7-2.0" range
yet again, and with freezing levels of 12-14,000 feet and ample low
level forcing, warm rain processes could dominate at times leading
to impressive rainfall rates. Given the heavy rain that just fell,
additional flooding impacts are of concern. Yet again, 1-3" of rain
are forecast for many locations, and isolated higher totals again as
high as 5 inches are within the realm of possibility. Similar to
yesterday where some storms developed and dumped heavy rain (and
large hail!) over the Austin metro well ahead of the primary MCS,
several high resolution models indicate this is a possibility once
again. Model depictions of convection are messy, making it difficult
to determine when and where this may occur, however the SREF does
indicate a mean QPF maxima almost directly along the escarpment/I-35
corridor this afternoon which is particularly concerning.

In terms of timing of the main event, at this time it appears to be
displaced a little later than yesterday and there is more spread
among the models making it difficult to give much certainty. Storms
should exit for the most part before sunrise Tuesday, with some wrap
around showers possible through the daytime mainly east of I-10/I-
37. Cooler temperatures are expected with highs in the upper 70s
over the Hill Country and mid to perhaps upper 80s south and west.

&&

.LONG TERM (Tuesday Night through Sunday)...
The upper level low drifts over northeastern Texas to the ARKLATEX
Wednesday into Thursday. This allows South Central Texas to dry out
with chances of showers and thunderstorms mainly over our Central
Texas to US highway 77 corridor areas in closer proximity to the
upper low.

Where there was once good agreement, there is now disagreement for
Friday through next weekend. The GFS remains consistent in taking the
upper level low slowly southwest to over Central Texas next weekend.
Meanwhile, ECMWF and GEM trends show an upper level trough over the
Great Lakes deepening over the eastern states that picks up the low
and weakening it into a shear axis over the lower Mississippi Valley
on Friday to the Gulf Coast by Sunday as the Subtropical Ridge builds
over the Plains states. ECMWF and GEM result in lower rain chances
and amounts while the GFS increases rain chances with higher amounts.
Have remained with the blended guidances and their chance POPs most
areas for Friday through next weekend. However, expect POPs will
gradually be reduced for that time period as even the GFS has trended
slightly drier.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  64  81  63  83 /  30  90  50  30  30
Austin Bergstrom Intl Airport  80  65  81  63  83 /  30  90  60  30  30
New Braunfels Muni Airport     82  65  81  62  84 /  30  90  40  20  20
Burnet Muni Airport            80  63  78  60  80 /  40  70  50  20  30
Del Rio Intl Airport           86  67  87  63  93 /  30  70  10  -   -
Georgetown Muni Airport        80  65  80  62  81 /  30  80  50  30  30
Hondo Muni Airport             83  65  85  62  89 /  30  90  30  20  10
San Marcos Muni Airport        82  65  82  62  84 /  30  90  50  30  20
La Grange - Fayette Regional   81  66  82  64  84 /  30  80  60  30  30
San Antonio Intl Airport       83  66  83  63  86 /  30  90  40  20  10
Stinson Muni Airport           84  66  83  65  87 /  30  90  40  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...KCW
Long-Term...04
Hazardous weather outlook, May 25, 3:13 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
313 AM CDT Mon May 25 2020

TXZ171>173-183>194-202>209-217>225-228-260815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
313 AM CDT Mon May 25 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

One more round of strong to severe thunderstorms are expected
later today through tonight with all severe weather hazards
possible. A small tornado threat will exist over the southern
Edwards Plateau/northern portions of the Rio Grande, and large to
very large hail will be possible there. As the night goes on and
storms move southeast across the area, the threat will transition
to damaging wind gusts.

In addition after heavy rain just fell, localized flooding will
again be of concern with 1-3 inches of rain possible in many
locations, and isolated higher totals near or in excess of 5
inches possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

In the hours before

Local storm report, May 25, 2:15 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 AM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     2 S GOVERNMENT CANYON S 29.52N 98.76W
05/24/2020                   BEXAR              TX   PUBLIC

            MOST OF A FENCE DISPLACED. GAZEBO HEAVILY
            DAMAGED, AND OTHER WIND DAMAGE REPORTED IN
            THE WATERFORD PARK NEIGHBORHOOD. TIME
            ESTIMATED BY RADAR.

&&

KCW
Special weather statement, May 25, 6:07 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
607 AM CDT Mon May 25 2020

TXZ187-204-205-251200-
Bexar TX-Medina TX-Bandera TX-
607 AM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA...SOUTHEASTERN
BANDERA AND WESTERN BEXAR COUNTIES UNTIL 700 AM CDT...

At 606 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tarpley to near Mico to Sea World.
Movement was east at 20 mph.

Half inch hail and brief heavy rains will be possible with these
storms.

Locations impacted include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Stinson Municipal Airport, Tarpley, Leon Valley, Helotes,
Kirby, Alamo Heights, Windcrest, Terrell Hills, Shavano Park,
Hollywood Park, Cross Mountain, Olmos Park, Elmendorf, China Grove
and The Dominion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2950 9937 2968 9937 2966 9836 2957 9830
      2924 9833
TIME...MOT...LOC 1106Z 284DEG 15KT 2958 9932 2951 9898 2947 9869

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:03 PM CDTSpecial Weather StatementEWXFrio57 min
May 24, 7:06 PM CDTSpecial Weather StatementEWXZavala54 min
May 24, 7:10 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala65 min
May 24, 7:34 PM CDTFlash Flood Warning Considerable damage threatEWXBandera, Medina, Real, Uvalde3 hr
May 24, 7:37 PM CDTFlash Flood Warning Considerable damage threatEWXTravis5 hr
May 24, 7:43 PM CDTTornado WarningEWXBandera, Medina32 min
May 24, 7:49 PM CDTTornado WarningEWXFrio26 min
May 24, 7:52 PM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala68 min
May 24, 7:55 PM CDTSevere Thunderstorm WarningEWXTravis41 min
May 24, 8:00 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 8 more60 min
May 24, 8:04 PM CDTTornado WarningEWXBexar, Medina26 min
May 24, 8:14 PM CDTAreal Flood AdvisoryEWXDimmit, Frio, Maverick, Zavala3 hr
May 24, 8:25 PM CDTTornado WarningEWXBexar, Comal, Guadalupe35 min
May 24, 8:32 PM CDTFlash Flood Warning Considerable damage threatEWXFrio2 hr
May 24, 8:43 PM CDTAreal Flood AdvisoryEWXDimmit, Maverick, Zavala2 hr
May 24, 8:46 PM CDTTornado WarningEWXFrio29 min
May 24, 8:50 PM CDTSevere Thunderstorm WarningEWXDimmit23 min
May 24, 8:54 PM CDTSevere Thunderstorm WarningEWXBexar, Blanco, Caldwell, Comal, Gonzales, Guadalupe and 4 more66 min
May 24, 8:59 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Karnes, Medina, Wilson61 min
May 24, 9:03 PM CDTFlash Flood Warning Considerable damage threatEWXBexar4 hr
May 24, 9:19 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Blanco, Comal, Kendall4 hr
May 24, 9:30 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Comal, Gillespie, Hays, Llano and 1 more4 hr
May 24, 9:49 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Frio, Medina, Wilson3 hr
May 24, 9:57 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Gonzales, Guadalupe, Hays63 min
May 24, 10:04 PM CDTSevere Thunderstorm WarningEWXAtascosa, DeWitt, Gonzales, Karnes, Wilson56 min
May 24, 10:58 PM CDTSpecial Weather StatementEWXDeWitt, Gonzales62 min
May 24, 11:12 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca48 min
May 24, 11:18 PM CDTTornado WarningEWXDeWitt27 min
May 24, 11:28 PM CDTSevere Thunderstorm WarningEWXFayette, Gonzales, Lavaca47 min
May 24, 11:50 PM CDTTornado WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca25 min
May 24, 11:59 PM CDTSpecial Weather StatementEWXLavaca61 min
May 25, 12:11 AM CDTSpecial Weather StatementEWXCaldwell49 min
May 25, 6:07 AM CDTSpecial Weather StatementEWXBexar53 min
May 25, 6:15 AM CDTRiver Flood WarningEWXCaldwell, Hays3 hr
May 25, 8:33 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 25, 11:49 AM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Kendall3 hr
May 25, 12:35 PM CDTAreal Flood AdvisoryEWXHays3 hr
May 25, 3:07 PM CDTRiver Flood WarningEWXBexar, Wilson18 hr
May 25, 6:20 PM CDTSpecial Weather StatementEWXVal Verde40 min
May 25, 6:35 PM CDTSevere Thunderstorm WarningEWXVal Verde40 min

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.